Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Took postinor. Getting irregular periods. Had intercourse. Pregnancy test negative. Is it due to pill?

I took Postinor First in December, I missed my period that month then it came in January. After that I took the pills repeatedly till march and in April I dint take it but my period was earlier and heavier, I missed my period in may and still haven t seen it this month. The last time I had sex was may and took a pregnancy test last week and it says negative. Could it be the pill?
Asked On : Fri, 22 Jun 2012
Answers:  1 Views:  50
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Internal Medicine Specialist 's  Response
Welcome to HCM,
I have read your query, as postinor contains levonorgestrel and can be taken as emergency contraceptive. It prevents the egg from meeting the sperm by making changes in uterine lining and mucus so as to prevent fertilization to occur. It prevents pregnancy before fertilization but if there is existing pregnancy it will not stop it. The most serious side effect of this drug is the change it brings out in the periodic cycle. The changes can range in severity from very little to very high. The most extreme is non- stop bleeding with a long time span cycle. The only reason behind the usage even with the knowledge of its side effects, is the efficiency it provides to stop fertilization which may result in pregnancy. But nowadays, there are many other ways like contraceptive pills, injective medicines to be utilized as a substitute of this method. These are proven to be much protective and nil from any side effects. If you have any of the above stated conditions progress, then will recommend you to visit your gynaecologist. Thanks
Answered: Wed, 27 Jun 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor